# SDR CA050316002

- Difficulty date: March 11, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Propeller: Hartzl HCB4TN5
- System (JASC): 6110 · Propeller Assembly
- Part: Cylinder
- Condition: Leaking
- Location: Propeller
- Component: Propeller, Hartzl
- Component part number: HCB4TN5GL
- Stage of operation: IN
- How discovered: V
- Nature of condition: W, K
- Precautionary procedure: K

## Discrepancy

(CAN) PROP WAS IN FOR BETA LIGHT FLICKERING, TORQUE FLUC, OIL PRESS FLUC. PROP HAD A SLOW PITCH CHANGE, OIL LEAK BETWEEN BASE OF CYL & HUB, GREASE LEAKAGE FROM ALL FOUR BLADE CLAMPS.  FOUND NR 4 BLADE OUT 0.6 DEG IN ANGLE.  LATCH ANGLES OUT ABOUT 0.7 DEGREES.  PROP BEING DISASSEMBLED, FOUND PISTON NUT, INSIDE, OUTSIDE BLADE CLAMP BOLTS WERE NOT TO REQUIRED TORQUE.  OUTER CLAMP BOLTS FOUND AT 40 TO 50 FT-LBS TORQUE, WHEN 65 FT-LBS IS SPEC.  IT WAS FOUND THAT OD OF BLADE SHANK HAD ALSO BEEN PAINTED.  NO ALIGNMENT TAPE FOUND ON BLADE SHANKS AND CLAMPS TO DETERMINE IF BLADES HAD SLIPPED IN CLAMPS.  COULD HAVE BEEN CAUSE FOR BLADE ANGLES TO BE OUT OF SPECS.  JOINT BETWEEN  CYL AND HUB WAS FOUND TO BE LEAKING OIL.
